Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 28, 2007, 3:18 PM EDT for Magoffin County, Morgan County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 28, 2007, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Magoffin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 281919
SVRJKL
KYC153-175-282000-
/O.NEW.KJKL.SV.W.0085.070628T1918Z-070628T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY
MORGAN COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 400 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BLAZE TO OMER TO MURPHYFORK...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF WEST LIBERTY TO 7 MILES
WEST OF WEST LIBERTY TO 7 MILES NORTHEAST OF CAMPTON...AND MOVING
SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YOCUM...DEHART...WOODSBEND AND PEKIN BY 325 PM EDT...
NEW CUMMER...MIZE AND GRASSY CREEK BY 330 PM EDT...
POMP AND REXVILLE BY 335 PM EDT...
LICK BRANCH BY 340 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8336 3798 8345 3782 8353 3768 8306
3784 8301 3797 8300
$$
RICHEY1 follow-up statement
000
WWUS53 KJKL 281945
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU JUN 28 2007
KYC153-175-281954-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-070628T2000Z/
MORGAN KY-MAGOFFIN KY-
344 PM EDT THU JUN 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAGOFFIN AND
MORGAN COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3807 8336 3798 8345 3782 8353 3768 8306
3784 8301 3797 8300
$$
RICHEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:34 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 28, 1:34 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 134 PM EDT THU JUN 28 2007 .SHORT TERM.../THE REST OF TODAY/ MADE A FEW ADJUSTMENTS TO THIS MORNINGS FORECAST. FIRST ORDER OF BUSINESS WAS TO INCREASE HIGH TEMPERATURES FOR THIS AFTERNOON...BASED ON LATEST TRENDS OBSERVED IN MORNING SURFACE OBS. ALSO DECREASED CLOUD COVER AND PRECIPITATION CHANCES FOR REST OF TODAY...PER LATEST TRENDS OBSERVED IN RADAR AND SATELLITE IMAGERY AND NEW MAVMOS POP DATA. RECALCULATED WEATHER AND QPF GRIDS PER CHANGES MADE TO POPS. LASTLY...MORNING AND AFTERNOON WORDING WERE REMOVED FROM ZONE FORECAST TEXT PRODUCT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY/ A WEAK SHORT WAVE AND A COUPLE OUTFLOW BOUNDARIES ARE KEEPING ISOLATED TO SCATTERED CONVECTION GOING EARLY THIS MORNING. ACTIVITY APPEARS TO BE ON THE WANE...BUT STILL WILL NEED TO CARRY LOW POPS EARLY TODAY. BETTER PRECIPITATION CHANCES WILL ARRIVE THIS AFTERNOON AS ATMOSPHERE DESTABILIZES AHEAD OF FRONT DROPPING SOUTH THROUGH THE OHIO VALLEY. MOISTURE WILL BE PLENTIFUL...CLOSE TO 2 INCH PWAT...AND WILL SEE DECENT LIFT ASSOCIATED WITH THE FRONT. WIND FIELDS AND INSTABILITY LOOK TO BE ENOUGH FOR SOME STORM ORGANIZATION...BUT NOT ENOUGH FOR WIDESPREAD SEVERE TODAY. I LIKE THE WARMER MAV TEMPERATURES TODAY WITH AT LEAST SOME SUN EXPECTED. WELL CONTINUE TO FOLLOW THE SLOWER GFS FRONTAL FORECAST GIVEN ONLY A LIMITED MID LEVEL PUSH. BEST CHANCES FOR RAIN AREA-WIDE WILL BE TONIGHT AS FRONT INTERACTS WITH DEVELOPING LOW LEVEL JET TO PROVIDE WHAT SHOULD BE A WIDESPREAD RAIN EVENT. STILL ENOUGH UNCERTAINTY WITH TIMING AND CONVECTIVE EVOLUTION TO KEEP POPS JUST BELOW CATEGORICAL. ON FRIDAY FRONT WILL MAKE SLOW PROGRESS SOUTH THROUGH THE AREA. MOISTURE REMAINS PLENTIFUL...SO WE SHOULD SEE CONTINUED GOOD COVERAGE OF SHOWERS AND STORMS. POPS TAPER FROM THE NORTH BEGINNING FRIDAY AS FRONT AND DEEP MOISTURE EXIT...BUT HAD TO CONTINUE POPS INTO SATURDAY OVER THE FAR SOUTH. MAV TEMPERATURES LOOK BEST THROUGHOUT. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/ FOR THE EXTENDED...WHAT WAS SEEN AS A POTENTIAL OMEGA BLOCK YESTERDAY ...HAS COME IN MORE PROGRESSIVE AND FLATTER FOR NEXT WEEK. WITH THIS TREND TO MORE ZONAL CONDITIONS...OUR PROSPECTS FOR MORE TEMPERATE WEATHER IMPROVE...AS THE HEAT WILL NOT BE ABLE TO BUILD AS MUCH OVER THE PLAINS BEFORE COMING EAST. THIS TYPE OF PATTERN SHOULD ALLOW MORE SHORTWAVE ENERGY TO AFFECT EAST KENTUCKY...IN BROAD NORTHWEST FLOW... THAN THE PREVIOUSLY ANTICIPATED BLOCK. IN THE MIDST OF A DROUGHT... THIS IS A GOOD THING. THE WEATHER WILL FEATURE A PLEASANT START TO THE HOLIDAY WEEK WITH RELATIVELY LOW HUMIDITY AND TEMPERATURES JUST ON THE COOL SIDE OF NORMAL. THE HIGH PRESSURE RESPONSIBLE FOR THIS RESPITE FROM THE HEAT AND HUMIDITY WILL MODERATE QUICKLY...THOUGH SO THAT BY INDEPENDENCE DAY THE MERCURY WILL AGAIN BE PUSHING 90 AS SHOWER AND THUNDERSTORM CHANCES RETURN TO THE FORECAST. AT THIS POINT...IT LOOKS LIKE MOST OF THE CONVECTION...MIDWEEK...WILL BE DIURNALLY DRIVEN...BUT THERE WILL BE THE POTENTIAL FOR MORE ORGANIZED SYSTEMS COMING OUT OF THE HIGH PLAINS...GIVEN THE UPPER PATTERN. && .AVIATION.../18Z TO 18Z/...UPDATED VFR CONDITIONS ACROSS THE BOARD...WITH SCT TO BKN CLOUD DECK AT 3 TO 4K. SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING AND WILL INCREASE IN COVERAGE AND INTENSITY THROUGH 22 OR 23Z. COULD SEE MVFR CIGS AND VSBYS WITH ANY THUNDERSTORMS THAT AFFECT THE TAF SITES AT JKL...LOZ...AND SME. NOT MUCH IN THE WAY OF MIDDLE AND UPPER LEVEL WINDS AT THIS TIME...SO LOW LEVEL WIND SHEAR SHOULD NOT BE A PROBLEM...EXCEPT FOR LOCATIONS THAT EXPERIENCE A THUNDERSTORM. COULD SEE SOME MVFR FOG AFTER 4Z TONIGHT...AFTER THE SHOWERS AND STORMS HAVE DISSIPATED AND OR MOVED OUT OF THE FORECAST AREA. THE NEXT ROUND OF SHOWERS AND STORMS IS EXPECTED NEAR THE END OF THE TAF PERIOD ON FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSTONE/AR LONG TERM....JOHNSTONE AVIATION...AR
Hazardous weather outlook, Jun 28, 4:11 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 411 AM EDT THU JUN 28 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 411 AM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS EASTERN KENTUCKY THIS AFTERNOON AHEAD OF A COLD FRONT. STORMS WILL CONTINUE OVERNIGHT AS THE FRONT MOVES INTO THE AREA. STORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. THE MAIN THREAT FROM STORMS TONIGHT WILL BE LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AREA WIDE ON FRIDAY...AND MAINLY IN AREAS NEAR THE TENNESSEE AND VIRGINIA BORDERS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. JOHNSTONE
In the hours before
Special weather statement, Jun 28, 3:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 308 PM EDT THU JUN 28 2007 KYZ106-282000- MORGAN- 308 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN MORGAN COUNTY THROUGH 400 PM EDT THURSDAY AFTERNOON... AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZAG...MOVING EAST AT 10 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.